Jump to content
Important Survey - Please Participate ×

Looking for my mind ... help? ;)


[b0...]

Recommended Posts

[b0...]

Hi, I'm Lisa. I'm 35 from the lovely province of Ontario in Canada. I joined benzo buddies to look for others around this beautiful planet who are going through or went through similar things, for support & whom I can support as well.

 

I was prescribed Klonopin/Clanazepam (ah! probably didn't spell that right) in 2008, not knowing that it wasn't suppose to be a long-term drug. I only found out after my doctor was starting to coax me this past year to wean myself off of the drug - and did research on it!

 

So, for 8 years I was on the same dose - 1 mg each day, or two 0.5 mg pills. One pill was suppose to be in the morning, one before bed ... in the end I took both at bedtime because they helped me sleep.

 

I ended up going cold turkey - not by choice, though. There had been a couple of times in the past year that my doctor had "forgot" to renew my prescription with the pharmacy, so I had gone 1 week without and another time went 2 weeks without. So the past time they "forgot", I didn't bother continuing to harass them to reply - I just said screw it, might as well start now.

 

My last dose was taken on my common-law hubby's birthday, August 10th (of this year). I haven't killed anyone yet. LOL - YET being the keyword here.

 

... and I use a lot of sarcasm and humour to get me through the insanity.

 

Up until the Canadian Thanksgiving weekend, I hadn't had much in the way of withdrawal symptoms. Nausea that went away after a few weeks ... and I would shake terribly & have muscle twitches. It helped that I was working & could keep active/busy at work. The weekend that more hit me, I had to leave a friend's house where we were having dinner because of my anxiety hitting me hard.

 

Since then, its been a battle to not have a panic attack - the weekend after that Thanksgiving weekend, I had three attacks in the span of 24 hours.

 

Shakes & muscles twitches are still rampant, especially when I get angry or my anxiety sky rockets.

 

My stomach still has decided that it isn't going to cooperate all the time.

 

I have been introduced to "benzo rage", and I have come to this conclusion: its sort of like PMS ... but without the hormones involved.

 

I'm tired all the time, but surprisingly - I can sleep a lot.

 

And I still battle anxiety & attacks a lot. I'm working on something I can use to try to heal myself ... we'll see what happens!

 

All my love & support,

Lisa

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  Your symptoms, especially the anxiety and muscle symptoms, are very common and completely normal after a c/t from benzos.  These symptoms will go away in time, and it's time itself that is the healer.  Being able to sleep is great, I found sleep a great escape from my symptoms.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Post Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...